Alert archive / California / High Wind Watches in 2006
High Wind Watch 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Nov 26, 2006, 3:09 PM PST. It took effect at Nov 28, 2006, 3:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2006, 3:09 PM PST (23:09 UTC)
- In effect from
- Nov 28, 2006, 3:00 PM PST
- Expired
- Nov 27, 2006, 3:13 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Nov 26, 10:15 AM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Nov 26, 10:15 AM PST, 4 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1015 AM PST SUN NOV 26 2006 .SHORT TERM (TODAY-TUESDAY)...SOME MARINE LAYER CLOUDINESS MAINLY SOUTH OF POINT CONCEPTION. HIGH CLOUDINESS ASSOCIATED WITH THE SYSTEM SHOULD START STREAMING OVER THE AREA WITHIN THE NEXT SEVERAL HOURS. LATEST MODEL RUNS AGREE WELL WITH TIMING OF THE SYSTEM...HOWEVER STRENGTH OF SYSTEM APPEARS TO BE DIMINISHING. BOTH NAM-WRF AND GFS ARE BACKING OFF ON MOISTURE AND INTENSITY OF THE SYSTEM. IN GFS...NAM...AND UKMET SOLUTIONS...500 MB TEMPERATURES ARE BIT WARMER...850 MB MIXING RATIOS HAVE DECREASED...AND SYSTEM STARTS TO LOSE ITS TILT AS IT MOVES SOUTH OF POINT CONCEPTION. FOR SAKE OF CONSISTENCY...POPS WILL BE LEFT ALONE...ALTHOUGH POPS MAY BE OVERDONE FOR SOUTH OF POINT CONCEPTION. AREAS NORTH OF POINT CONCEPTION WILL DO MUCH BETTER THAN AREAS SOUTH OF POINT CONCEPTION. SNOW LEVELS ARE OVERDONE TOO...AS SYSTEM IS LOSING SOME OF THE COLD AIR ASSOCIATED WITH IT. UKMET SEEMS TO BE MOST AGGRESSIVE BRINGING 500 MB TEMPERATURES TO NEAR -23 DEGREES CELSIUS...WHILE NAM AND GFS ARE WARMER. FORECAST WILL INCREASE SNOW LEVELS SOME IN THE EARLY HOURS OF THE SYSTEM AND WILL ADD MENTION TO ISOLATED THUNDERSTORMS OVER WATERS NORTH OF POINT CONCEPTION. SYSTEM WILL MOVE QUICKLY AND FRONT WILL EXIT AREA BY 10 AM MONDAY. SOME LINGERING CLOUDINESS AND INSTABILITY SHOWERS SHOULD OCCUR MONDAY AFTERNOON...BUT OFFSHORE FLOW SHOULD ESTABLISH QUICKLY FOR TUESDAY. HIGH CONFIDENCE IS PLACED IN OFFSHORE FLOW DEVELOPING AND STRENGTHENING FOR MIDWEEK. HEADLINES ARE BEING PONDERED FOR TUESDAY AFTERNOON INTO WEDNESDAY MORNING FOR SANTA BARBARA COUNTY FOR POSSIBLE SUNDOWNER EVENT. GFS AND NAM STILL INDICATING GOOD THERMAL AND PRESSURE GRADIENTS. ALL MODELS INDICATE IMPRESSIVE THICKNESS PATTERNS FOR THIS EVENT. .LONG TERM......FROM PREVIOUS DISCUSSION...WIND WILL BE THE NAME OF THE WEATHER GAME FOR THE REST OF THE FCST PD. WEDNESDAY WILL BE A TRANSITION DAY FROM N WINDS TO NORTHEAST WINDS THERE MAY BE A FEW WIND LULLS DURING THIS TRANSITION BUT THE NORTH WIND SECTORS WILL BE BREEZY MOST OF THE DAY. THURSDAY CONTINUES TO BE THE DAY OF MAXIMUM INTEREST. A BIG HONKING 1045 MB HIGH BUILDS INTO UTAH. 950MB TEMPS DUMP DOWN TO -1 (PROBABLY OVERDONE BUT STILL IMPRESSIVE) FROM THE EAST BY 12Z. THE ONLY THING KEEPING THIS FROM BEING A ONCE IN A TEN YEAR EVENT IS THE LACK OF UPPER SUPPORT BUT STILL IT WILL BE WINDY OVER ALL NE WIND LOCATIONS. THE OFFSHORE WINDS CONTINUES TO A LESSER DEGREE FRIDAY AND SATURDAY BUT WITH THE THERMAL SUPPORT GONE IT WILL ONLY BE BREEZY. TEMPS WILL MODERATE A COUPLE OF DEGREES BUT IT WILL STILL BE SEVERAL DEGREES BELOW NORMS. && .AVIATION...VFR CONDS WILL PREVAIL ACROSS MOST OF THE AREA THIS AFTERNOON...EXCEPT FOR SOME MVFR CLOUDS AROUND KPRB WHICH SHOULD LINGER THROUGH SUNSET. BY TONIGHT...A FRONTAL SYSTEM WILL BEGIN TO MOVE SOUTHEAST ACROSS THE DISTRICT. WITH THIS FRONT...EXPECT AN INCREASE IN CLOUD COVERAGE ACROSS THE AREA THRU 12Z WITH CIGS GENERALLY BETWEEN 030-050 FOR AREAS NORTH OF POINT CONCEPTION AND BETWEEN 060-100 FOR OTHER AREAS. LIGHT RAIN WILL BECOME A POSSIBILITY ACROSS THE CENTRAL COAST WITH MVFR VSBYS AFTER 06Z. KLAX WILL STAY VFR TODAY WITH A NORMAL SEABREEZE TO 12KT. WITH THE APPROACH OF THE FRONTAL SYSTEM...CIGS SHOULD MOVE IN OVERNIGHT BRINGING RAIN TO THE AREA AROUND 15Z. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...HALL AVIATION...SMITH/FORWOOD
Hazardous weather outlook, Nov 26, 6:00 AM PST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN NOV 26 2006 CAZ034>041-044>047-051>054-059-087-088-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST SUN NOV 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY RAIN WILL BECOME LIKELY THIS EVENING OVER THE CENTRAL COAST AND CREATE HAZARDOUS DRIVING CONDITIONS...HAZARDOUS WEATHER IS NOT EXPECTED ELSEWHERE. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY RAIN WILL BE LIKELY MONDAY WITH SNOW ABOVE 5500 FEET CREATING HAZARDOUS DRIVING CONDITIONS FOR ALL MOTORISTS. WINDY CONDITIONS WILL OCCUR FROM TUESDAY TO FRIDAY CREATING LOCAL HAZARDS RANGING FROM FLY DEBRIS TO DIFFICULT DRIVING CONDITIONS. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:09 PM PST | Wind Advisory | LOX | 30 hr |
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.